Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 12, 2001, 4:58 PM EDT for Orangeburg County, South Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 12, 2001, 4:58 PM EDT (20:58 UTC)
- Expired
- Jul 12, 2001, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Orangeburg County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:23 PM EDT | Thunderstorm Wind 50 E | Providence, SC | Highway Patrol reported trees down along I 95 between Providence and Santee. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2543 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 122101
SVRCAE
SCC075-122145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
458 PM EDT THU JUL 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 545 PM EDT.
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR HOLLY HILL MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HOLLY HILL
EUTAWVILLE
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH.
THIS STORM WILL PRODUCE DIME SIZE HAIL OR LARGER.
LAT...LON 3344 8056 3326 8053 3331 7987 3355 7991
CDLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:30 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 12, 2:30 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
230 PM EDT THU JUL 12 2001
SFC TROF ACRS SRN SC CONTS TO DRFT SLOWLY SWD. MODELS SHW THS
BNDRY CONTG TO MOV SWD TNGT AND ANTHR CNVRGC BNDRY DVLPG UPSTA.
ANTHR WK S/W WL ALSO MOVG ACRS AREA LTR TNGT AND FRIDAY. AS UPR
FLO BCMS MORE NRLY SLGHTLY DRIER AMS WL MOV INTO THE AREA FRI
NITE AND SAT. UPR RDG OVR SRN PLAINS MOVS EWD AND INTO AREA BY
MID WEEK NXT WK. TA
FCSTID = 14{
CAE 71 89 68 88 / 40 30 10 10
AGS 70 89 68 88 / 40 30 10 10
SSC 71 89 68 89 / 40 30 10 10
OGB 71 89 68 89 / 40 30 10 10
.CAE...
GA...NONE.
SC...NONE.In the hours before
Local storm report, Jul 12, 2:54 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
254 PM EDT THU JUL 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
248 PM 3 MILES SOUTH NEW ELLENTONSC WIND DAMAGE
07/12/01 AIKEN AIKEN COUNTY SHERIFF
OFFICE REPORTED TREES
DOWN ON US278 AND SCN19 3
MILES SOUTH OF TOWN OF
NEW ELLENTON
TTHNearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.